Tighter bounds in triangular systems

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

We study a nonparametric triangular system with (potentially discrete) endogenous regressors and nonseparable errors. Like in other work in this area, the parameter of interest is the structural function evaluated at particular values. We impose a global exclusion and exogeneity condition, in contrast to Chesher (2005), but develop a rank condition which is weaker than Chesher's. The alternative rank condition can be satisfied for binary endogenous regressors, and it often leads to an identified interval tighter than Chesher (2005)'s minimum length interval. We illustrate the potential of the new rank condition using the Angrist and Krueger (1991) data.

Original languageEnglish (US)
Pages (from-to)122-128
Number of pages7
JournalJournal of Econometrics
Volume161
Issue number2
DOIs
StatePublished - Apr 1 2011

Fingerprint

Triangular Systems
Interval
Nonseparable
Binary
Alternatives
Endogenous regressors

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics
  • Applied Mathematics
  • History and Philosophy of Science

Cite this

Jun, Sung Jae ; Pinkse, Joris ; Xu, Haiqing. / Tighter bounds in triangular systems. In: Journal of Econometrics. 2011 ; Vol. 161, No. 2. pp. 122-128.
@article{4bdb3ce99b374893a435ddaee1adb27f,
title = "Tighter bounds in triangular systems",
abstract = "We study a nonparametric triangular system with (potentially discrete) endogenous regressors and nonseparable errors. Like in other work in this area, the parameter of interest is the structural function evaluated at particular values. We impose a global exclusion and exogeneity condition, in contrast to Chesher (2005), but develop a rank condition which is weaker than Chesher's. The alternative rank condition can be satisfied for binary endogenous regressors, and it often leads to an identified interval tighter than Chesher (2005)'s minimum length interval. We illustrate the potential of the new rank condition using the Angrist and Krueger (1991) data.",
author = "Jun, {Sung Jae} and Joris Pinkse and Haiqing Xu",
year = "2011",
month = "4",
day = "1",
doi = "10.1016/j.jeconom.2010.11.015",
language = "English (US)",
volume = "161",
pages = "122--128",
journal = "Journal of Econometrics",
issn = "0304-4076",
publisher = "Elsevier BV",
number = "2",

}

Tighter bounds in triangular systems. / Jun, Sung Jae; Pinkse, Joris; Xu, Haiqing.

In: Journal of Econometrics, Vol. 161, No. 2, 01.04.2011, p. 122-128.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Tighter bounds in triangular systems

AU - Jun, Sung Jae

AU - Pinkse, Joris

AU - Xu, Haiqing

PY - 2011/4/1

Y1 - 2011/4/1

N2 - We study a nonparametric triangular system with (potentially discrete) endogenous regressors and nonseparable errors. Like in other work in this area, the parameter of interest is the structural function evaluated at particular values. We impose a global exclusion and exogeneity condition, in contrast to Chesher (2005), but develop a rank condition which is weaker than Chesher's. The alternative rank condition can be satisfied for binary endogenous regressors, and it often leads to an identified interval tighter than Chesher (2005)'s minimum length interval. We illustrate the potential of the new rank condition using the Angrist and Krueger (1991) data.

AB - We study a nonparametric triangular system with (potentially discrete) endogenous regressors and nonseparable errors. Like in other work in this area, the parameter of interest is the structural function evaluated at particular values. We impose a global exclusion and exogeneity condition, in contrast to Chesher (2005), but develop a rank condition which is weaker than Chesher's. The alternative rank condition can be satisfied for binary endogenous regressors, and it often leads to an identified interval tighter than Chesher (2005)'s minimum length interval. We illustrate the potential of the new rank condition using the Angrist and Krueger (1991) data.

UR - http://www.scopus.com/inward/record.url?scp=79952443817&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79952443817&partnerID=8YFLogxK

U2 - 10.1016/j.jeconom.2010.11.015

DO - 10.1016/j.jeconom.2010.11.015

M3 - Article

AN - SCOPUS:79952443817

VL - 161

SP - 122

EP - 128

JO - Journal of Econometrics

JF - Journal of Econometrics

SN - 0304-4076

IS - 2

ER -